MAUDE Adverse Event Report: CONMED LARGO Y-KNOT FLEX 1.8MM ALL-SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED LARGO Y-KNOT FLEX 1.8MM ALL-SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number Y1802
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Conmed japan reported on behalf of the customer that the y1802, y-knot flex 1.8mm all-suture anchor device was being used during a knee meniscus preservation surgery procedure on (b)(6) 2024 when it was reported ¿y1802 was used for knee centralization under doctors¿ surgery.At that time, the fork part at the tip of the inserter was damaged.Damaged metal remains in the body.¿ further assessment questioning found that there was no delay reported and there was no medical/surgical intervention.Currently, it is unknown if there are any plans to remove the fragment from the patient.The procedure was completed without the use of an alternate device.The current status if the patient was reported as unknown.This report is being raised on the reported injury due to the patient retaining a foreign body.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.\ we will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Additional Manufacturer Narrative
Damaged metal remains in the body¿ was confirmed.Customer complaint was confirmed.Examination of the returned used device, item y1302 confirm the reported problem and found broken off one of the anchor forks.Broken tip was not returned for evaluation.Anchor shaft found slightly bent.Root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 4 complaints, regarding 4 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to exercise care in the use of these devices to minimize side or bending loads.Do not use excessive force on instruments to avoid damage or breakage during use.Avoid unintended contact with other surgical instruments during use to prevent damage or breakage.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of the customer that the y1802, y-knot flex 1.8mm all-suture anchor device was being used during a knee meniscus preservation surgery procedure on (b)(6) 2024 when it was reported ¿y1802 was used for knee centralization under doctors¿ surgery.At that time, the fork part at the tip of the inserter was damaged.Damaged metal remains in the body.¿.Further assessment questioning found that there was no delay reported and there was no medical/surgical intervention.Currently, it is unknown if there are any plans to remove the fragment from the patient.The procedure was completed without the use of an alternate device.The current status if the patient was reported as unknown.This report is being raised on the reported injury due to the patient retaining a foreign body.

Brand Name
Y-KNOT FLEX 1.8MM ALL-SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key18639316
Report Number1017294-2024-00015
Device Sequence Number7731935
Product Code MBI
UDI-Device Identifier20845854021672
UDI-Public(01)20845854021672(17)280728(10)1331947
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberY1802
Device Lot Number1331947
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic